Alert archive / New Mexico / Flash Flood Warnings in 2011
Flash Flood Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 3, 2011, 12:56 PM MDT for Los Alamos County, Rio Arriba County, Sandoval County, New Mexico. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2011, 12:56 PM MDT (18:56 UTC)
- Expired
- Jul 3, 2011, 2:45 PM MDT
- In force
- 109 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Los Alamos County, NM, Rio Arriba County, NM, Sandoval County, NM
The radar
The Albuquerque radar (KABX), 79 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 2164 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
101
WGUS55 KABQ 031856
FFWABQ
NMC028-039-043-032045-
/O.NEW.KABQ.FF.W.0001.110703T1856Z-110703T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1256 PM MDT SUN JUL 3 2011
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME WEST CENTRAL LOS ALAMOS COUNTY IN NORTH CENTRAL NEW MEXICO
EXTREME SOUTH CENTRAL RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO
CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO
* UNTIL 245 PM MDT
* AT 1242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 11 MILES NORTHEAST OF JEMEZ
SPRINGS...OR ABOUT 11 MILES WEST OF LOS ALAMOS. THE STORM PRODUCING
VERY HEAVY RAIN WAS NEARLY STATIONARY. THIS INCLUDES THE LAS
CONCHAS FIRE BURN SCAR AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF THREE QUARTERS TO AN INCH ARE
POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY ARROYOS AND STREAMBEDS...LOW WATER
CROSSINGS...INTERSECTIONS...AND UNDERPASSES AS WELL AS OTHER POOR
DRAINAGE AND LOW LYING AREAS. HEAVY RAINFALL OVER THE LAS CONCHAS
FIRE BURN SCAR MAY PRODUCE LOCAL DEBRIS FLOWS ACROSS ROADS AND
TRAILS AND INTO DRAINAGES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBUQUERQUE.
&&
LAT...LON 3564 10638 3560 10675 3584 10683 3601 10669
3602 10640 3600 10641
$$2 follow-up statements
883
WGUS75 KABQ 031956
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
156 PM MDT SUN JUL 3 2011
NMC028-039-043-032045-
/O.CON.KABQ.FF.W.0001.000000T0000Z-110703T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ALAMOS-RIO ARRIBA-SANDOVAL-
156 PM MDT SUN JUL 3 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MDT FOR CENTRAL
SANDOVAL...EXTREME SOUTH CENTRAL RIO ARRIBA AND EXTREME WEST CENTRAL
LOS ALAMOS COUNTIES...
AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING LOCALLY HEAVY RAIN NEAR JEMEZ
SPRINGS...OR ABOUT 18 MILES SOUTHEAST OF CUBA. THE STORM PRODUCING
LOCALLY HEAVY RAIN WAS NEARLY STATIONARY. THIS AREA INCLUDES WESTERN
PORTIONS OF THE LAS CONCHAS FIRE BURN SCAR.
LOCATIONS IMPACTED INCLUDE...
RURAL CENTRAL SANDOVAL COUNTY...
RURAL EXTREME SOUTH CENTRAL RIO ARRIBA COUNTY...
RURAL EXTREME WEST CENTRAL LOS ALAMOS COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS
IN ARROYOS AND OVER LOW WATER CROSSINGS. RAINFALL OVER BURN SCAR
AREAS MAY PRODUCE DEBRIS FLOWS WHICH BLOCK TRAILS AND ROADS AND MAY
PLUG DRAINAGES.
ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES. KNOW WHERE HIGHER GROUND IS LOCATED.
TO REPORT FLOODING OR SEVERE WEATHER...CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY...AND CONTACT THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN ALBUQUERQUE AT 1-888-386-7637.
&&
LAT...LON 3564 10638 3560 10675 3584 10683 3601 10669
3602 10640 3600 10641
$$094
WGUS75 KABQ 032036
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
236 PM MDT SUN JUL 3 2011
NMC028-039-043-032045-
/O.EXP.KABQ.FF.W.0001.000000T0000Z-110703T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ALAMOS-RIO ARRIBA-SANDOVAL-
236 PM MDT SUN JUL 3 2011
...FLASH FLOOD WARNING WILL EXPIRE AT 245 PM MDT FOR CENTRAL
SANDOVAL...EXTREME SOUTH CENTRAL RIO ARRIBA AND EXTREME WEST CENTRAL
LOS ALAMOS COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.
OVER THE LAS CONCHAS FIRE BURN SCAR...AREAS THAT RECEIVED HEAVY
RAINFALL MAY REMAIN SOAKED...WITH POSSIBLE LOCALIZED DEBRIS FLOWS
COVERING TRACKS AND TRAILS AND FILLING DRAINAGES.
LAT...LON 3564 10638 3560 10675 3584 10683 3601 10669
3602 10640 3600 10641
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:00 AM MDT, 9 hours 56 minutes earlier.
Area forecast discussion, Jul 3, 3:00 AM MDT, 9 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MDT SUN JUL 3 2011 .DISCUSSION...ONGOING CONVECTION HAS JUST ABOUT EXITED SOCORRO COUNTY TO THE SOUTHWEST...WHILE A FEW SHOWERS DRIFT TO THE WEST OVER SOUTHERN CATRON COUNTY. TODAY SHOULD BE ANOTHER RELATIVELY ACTIVE DAY OVER NORTHERN AND CENTRAL NEW MEXICO. SATELLITE IMAGERY INDICATES A SURGE OF MOISTURE WITH ABOUT 1.3-1.4 IN PRECIP WATER INTO ARIZONA...WITH OVER AN INCH INTO SOUTHWEST NEW MEXICO. THIS WILL LIKELY SPREAD NORTH AND THEN COULD EVENTUALLY TURN THE CORNER TO THE NORTH AND NORTHEAST AROUND THE HIGH CENTER CIRCULATION. HAVE TWEAKED POPS UPWARD FOR LOCALES WEST OF THE CONTINENTAL DIVIDE AND SOUTH OF INTERSTATE 40 FOR TODAY AND THIS EVENING...AS WELL AS FOR PORTIONS OF NORTHWEST NEW MEXICO AS WEAK STEERING WINDS WOULD CARRY STORMS OFF THE HIGHER TERRAIN TO THE WEST. NOT MUCH CHANGE FOR MONDAY ALTHOUGH A SLIGHT SHIFT IN THE MEAN H7-H5 FLOW MIGHT LEAD TO LESS ACTIVITY IN THE NORTHEAST. SOME MID LEVEL DRYING ALSO INDICATED TUESDAY/WEDNESDAY IN THE EASTERN PLAINS...ALTHOUGH THE NAM BRINGS A SURFACE FRONT INTO THE NORTHEAST ON WEDNESDAY AS THE UPPER HIGH BECOMES ELONGATED FROM WEST TO EAST...THEREFORE HAVE STRETCHED SOME CHANCE POPS INTO THIS REGION FOR WEDNESDAY NIGHT. GFS/ECMWF CONTINUE TO SUGGEST THE UPPER HIGH WILL SHIFT TO THE EAST BY NEXT WEEKEND...LEAVING THE WESTERN PORTION OF NEW MEXICO OPEN TO A SOUTHERLY SURGE OF MOISTURE. HOWEVER...THE FOCUS FOR THE BEST MOISTURE MAY BE IN ARIZONA. && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH 18Z. THEREAFTER...TSTMS DEVELOPING OVER THE HIGH TERRAIN WILL SLOWLY MOVE ONTO THE ADJACENT LOWLANDS THRU THE AFTN AND EVE. STORMS WILL MOVE MORE WESTERLY ACROSS WESTERN NM...WHILE STORMS MOVING OFF THE SANGRE DE CRISTO MTNS WILL MOVE MORE SELY AROUND THE UPPER LEVEL HIGH. ANY STORM MAY PRODUCE GUSTY OUTFLOW WINDS IN EXCESS OF 40KTS. MUCH OF THE TSTM ACTIVITY WILL DIMINISH AROUND 03Z...BUT IT LIKELY A FEW STORMS WILL PERSIST PAST 06Z. IN ADDITION...SMOKE MAY IMPACT AREAS IMMEDIATELY ADJACENT TO AREA WILDFIRES...INCLUDING AROUND KLAM. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. && .FIRE WEATHER...MAINLY FAIR RH RECOVERIES SO FAR THIS MORNING...THOUGH SOME GOOD RH RECOVERIES ARE NOTED ALONG THE HIGHER ELEVATIONS. WETTING RAIN FOOTPRINTS YESTERDAY WERE FEW AND FAR BETWEEN...BUT SOME LOCATIONS DID RECEIVE SOME GOOD RAINS. EAGLE NEST RECEIVED A WHOPPING 2.47 INCHES. DEWPOINTS GENERALLY IN THE 40S AND LOW 50S THIS MORNING WILL MIX OUT SOME THIS AFTERNOON. HOWEVER...MOISTURE WILL REMAIN SUFFICIENT FOR ANOTHER ROUND OF A MIX OF WET AND DRY AFTERNOON SHOWERS AND THUNDERSTORMS FORMING ALONG THE HIGH TERRAIN. DRIEST STORMS WILL BE FOUND ACROSS THE NW. STORMS WILL MOVE AROUND THE UPPER LEVEL HIGH...THUS...STEERING MOTION WILL BE TOWARD THE WEST ACROSS WESTERN NM...AND TOWARD THE SOUTHEAST ACROSS THE NORTHEAST. REGARDLESS OF DIRECTION HOWEVER...STEERING FLOW WILL REMAIN RATHER LIGHT. THUS...SIMILARLY TO YESTERDAY...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DUE TO THE SLOW STORM MOVEMENT AND ATTENTION WILL AGAIN NEED TO BE PAID TO AREA BURN SCARS. CENTER OF THE UPPER HIGH DOES NOT VARY MUCH IN POSITION THROUGH THE END OF THE WORK WEEK...THUS DAILY ROUND OF SHOWER AND TSTM ACTIVITY REMAIN IN THE FORECAST. HOWEVER...THE UPPER HIGH DOES ELONGATE BY TUESDAY...AND SOME DRIER MID LEVEL AIR WILL WORK INTO THE EAST AND PERHAPS CENTRAL PORTIONS OF THE STATE. THIS MAY BE ENOUGH TO TEMPORARILY SHUT DOWN PRECIPITATION IN THESE AREAS ON TUESDAY AND FOCUS STORM DEVELOPMENT ACROSS THE NW. THIS BIT OF DRYING MAY START AS EARLY AS MONDAY AFTERNOON. THE OTHER FEATURE OF NOTE IS A BACK DOOR FRONT ON WEDNESDAY...WHICH LOOKS TO NUDGE INTO THE NORTHEAST AND USHER IN HIGHER OCTANE DEWPOINTS. LONG RANGE MODELS SHIFT THE UPPER HIGH EASTWARD NEXT WEEKEND... ALLOWING FOR A BETTER PUSH OF MONSOONAL MOISTURE. SHOULD THIS OCCUR...THE TRANSITION TO MORE WET VS. DRY STORMS MAY BE COMPLETED. FOR THE NEXT SEVERAL DAYS...MINIMUM DAYTIME HUMIDITIES WILL GENERALLY RANGE BETWEEN 15 AND 25 PERCENT...WITH SLIGHTLY HIGHER VALUES OVER THE HIGHER TERRAIN. FAIR TO GOOD RECOVERIES ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 97 64 96 65 / 20 20 10 10 DULCE........................... 87 50 87 52 / 20 30 20 20 CUBA............................ 88 54 88 56 / 20 30 20 20 GALLUP.......................... 91 52 90 54 / 20 20 10 20 EL MORRO........................ 87 51 87 52 / 30 30 20 20 GRANTS.......................... 91 58 91 57 / 20 30 10 20 QUEMADO......................... 88 52 88 52 / 20 30 10 20 GLENWOOD........................ 94 62 94 62 / 20 20 10 10 CHAMA........................... 80 49 80 49 / 30 30 30 20 LOS ALAMOS...................... 83 68 83 65 / 20 30 30 20 PECOS........................... 81 59 81 59 / 30 20 20 20 CERRO/QUESTA.................... 81 53 81 53 / 30 30 30 20 RED RIVER....................... 73 45 73 44 / 40 30 30 20 ANGEL FIRE...................... 74 47 74 47 / 40 40 20 20 TAOS............................ 86 53 87 52 / 30 30 30 20 MORA............................ 76 56 77 56 / 20 30 20 20 ESPANOLA........................ 90 59 91 59 / 20 30 20 20 SANTA FE........................ 86 61 87 59 / 30 30 20 30 SANTA FE AIRPORT................ 89 62 90 60 / 30 30 20 30 ALBUQUERQUE FOOTHILLS........... 89 68 89 67 / 20 20 20 20 ALBUQUERQUE HEIGHTS............. 91 71 92 69 / 20 20 20 20 ALBUQUERQUE VALLEY.............. 93 65 93 63 / 10 20 20 20 ALBUQUERQUE WEST MESA........... 94 64 94 63 / 20 20 20 20 LOS LUNAS....................... 96 64 96 64 / 10 20 20 20 RIO RANCHO...................... 92 66 92 66 / 20 20 20 20 SOCORRO......................... 96 67 96 67 / 10 20 10 20 SANDIA PARK/CEDAR CREST......... 85 59 84 59 / 30 20 30 30 TIJERAS......................... 88 65 88 66 / 20 20 20 20 MORIARTY/ESTANCIA............... 89 55 89 56 / 20 20 20 20 CLINES CORNERS.................. 83 59 85 59 / 10 20 20 20 GRAN QUIVIRA.................... 89 62 89 62 / 20 10 20 10 CARRIZOZO....................... 92 64 92 64 / 20 10 20 10 RUIDOSO......................... 83 56 83 56 / 30 20 30 10 CAPULIN......................... 87 58 87 58 / 20 20 10 5 RATON........................... 88 58 89 59 / 20 20 10 10 SPRINGER........................ 86 60 87 60 / 20 20 10 10 LAS VEGAS....................... 84 57 85 55 / 20 20 20 10 CLAYTON......................... 93 66 95 66 / 10 20 5 5 ROY............................. 90 64 92 64 / 10 20 10 5 CONCHAS......................... 94 67 94 65 / 10 10 5 0 SANTA ROSA...................... 94 68 94 67 / 10 10 5 5 TUCUMCARI....................... 97 68 97 68 / 5 10 5 0 CLOVIS.......................... 92 65 93 65 / 5 5 5 0 PORTALES........................ 93 67 94 67 / 5 5 5 0 FORT SUMNER..................... 95 67 95 67 / 5 10 5 5 ROSWELL......................... 96 68 96 68 / 5 5 5 5 PICACHO......................... 91 60 89 60 / 10 5 10 5 ELK............................. 84 57 86 57 / 20 20 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 3, 6:00 AM MDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN JUL 3 2011 NMZ501>540-041200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SLOW MOVING SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF GUSTY ERRATIC WINDS TO AROUND 50 MPH...AS WELL AS LOCALLY HEAVY RAINS...WHICH COULD RESULT IN MINOR FLOODING...ESPECIALLY IF HEAVY RAINS FALL ON RECENTLY BURNED AREAS. SMOKE FROM THE LAS CONCHAS FIRE MAY CONTINUE TO IMPACT AREAS WHERE TERRAIN INDUCED WINDS TRANSPORT THE SMOKE...AS WELL AS IN THE IMMEDIATE VICINITY OF THE FIRE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS AND RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR ONLINE AT WWW.WEATHER.GOV/ABQ.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:38 PM MDT | Special Weather Statement | ABQ | Sandoval | 37 min |
| Jul 3, 1:50 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora | 115 min |
| Jul 3, 2:56 PM MDT | Special Weather Statement | ABQ | Mora | 49 min |
| Jul 3, 2:59 PM MDT | Special Weather Statement | ABQ | Bernalillo | 46 min |
| Jul 3, 3:35 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 115 min |
Nearby
Flash Flood Warnings in New Mexico, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.